JAMES C. OSBORNE, M.D.
To the editor: The use of third-generation cephalosporins to treat infections in seriously ill patients is increasing. Widespread use of these agents necessitates recognition of the potential complications that have become more evident as larger numbers of patients are treated with these agents. We have recently seen two patients who developed moderately severe hemorrhages due to a vitamin-K-correctable hypoprothrombinemia during treatment with cefoperazone sodium.
A 67-year-old man had cryptococcal meningitis and diffuse mixed lymphoma. He developed peritonitis and, after surgery to repair a perforated duodenal ulcer, was treated with cefoperazone sodium, 2 g every 12 hours. He had mild renal
Learn more about subscription options.
Register Now for a free account.
OSBORNE JC. Hypoprothrombinemia and Bleeding Due to Cefoperazone. Ann Intern Med. 1985;102:721–722. doi: 10.7326/0003-4819-102-5-721_2
Download citation file:
Published: Ann Intern Med. 1985;102(5):721-722.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only